Texas, 2025

Flash Flooding in Texas, August 29, 2025

August 29, 2025 · NWS SHV · 6 events in 3 counties and zones

Significant banding of heavy showers and thunderstorms with cell-training occurred on the morning of August 29th across East Texas and North Louisiana, posing the threat of flash flooding. A gradual increase in warm air advection and isentropic ascent was noted on the north side of a quasi-stationary frontal boundary and within a very moist and moderately unstable air mass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Significant banding of heavy showers and thunderstorms with cell-training occurred on the morning of August 29th across East Texas and North Louisiana, posing the threat of flash flooding. A gradual increase in warm air advection and isentropic ascent was noted on the north side of a quasi-stationary frontal boundary and within a very moist and moderately unstable air mass. MUCAPE values ranged from 1000 to 2000 J/kg along the front from Deep East Texas into Central Louisiana. However, much of the elevated convection was rooted within the instability gradient farther north along the Arkansas/Louisiana border along with adjacent areas to the west and east. This was also where there was some modest frontogenesis and related forcing observed in the 925 to 850 millibar layer. In addition, precipitable water values were on the order of 2 to 2.25 inches and suggestive of a very tropical environment. The resulting heavy rain rates of 2 to 3 inches per hour led to numerous reports of flash flooding across parts of East Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 29, 4:17 AM CST, 2 hours 43 minutes earlier. Its key messages:

  • Issued at 1244 AM CDT Fri Aug 29 2025
  • Flood Watch is now in effect until 1PM this afternoon.
  • The backdoor front is moving toward I-10 now with NE winds, but the upper level winds from the NW will linger for days yet. This will be keeping skies mostly gray for much of the weekend with generally lighter rainfall amounts through Sunday.
  • Labor Day is looking much drier with sunshine returning and just a slight chance for some rain south of I-20. The best news is that meteorological fall is a few days early.
Area forecast discussion, Aug 29, 4:17 AM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
517 AM CDT Fri Aug 29 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1244 AM CDT Fri Aug 29 2025

 - Flood Watch is now in effect until 1PM this afternoon.

 - The backdoor front is moving toward I-10 now with NE winds, but
   the upper level winds from the NW will linger for days yet.
   This will be keeping skies mostly gray for much of the weekend
   with generally lighter rainfall amounts through Sunday.

 - Labor Day is looking much drier with sunshine returning and
   just a slight chance for some rain south of I-20. The best news
   is that meteorological fall is a few days early.

&&

.DISCUSSION...
Issued at 1244 AM CDT Fri Aug 29 2025

The NE winds have returned with our cool front/MCS outflow and
are now blowing well south of I-20 along with cooler readings in
the upper 60s and lower 70s. Showers and thunderstorms continue
to develop and intensify moving across I-30 into SW AR and N LA.
Meanwhile, the big late day initial push has moved through our
southern tier of Co./Pa. just over last few hours.

Rainfall so far has been limited by the progressive movement, but
a few areas saw some storm training, but much more of that will
remain possible as the NW flow continues to send weak disturbances
down I-49 tonight and to some extent into the weekend. The flood
watch indicates where most of these heavier elements and
potential training will occur through about lunch time. Skies
will remain cloudy and rain remains possible for most of the
weekend proper, but amounts will be lighter Saturday and Sunday
overall as NE winds veer to E with a surface low riding along the
front to our south.

The WPC maintains Marginal Risk EROs for the weekend as the
ground continues to wet. The heavier amounts will be ending by
this afternoon, but the upper level NW flow over the cooler air
mass will keep skies gray and rain possible for this extended
period of needed rainfall. The SPC continues a Marginal Risk for
mostly Toledo Bend country of TX and LA for the day one outlook.

Labor Day is looking quite grand as the sunshine returns to end
the holiday weekend and the best part of this early fallish story
is the cooler temps in the lack of late summer sunshine until
Monday. The new week will see some rain in the September bucket as
a secondary air mass pushes out of the Canada and down the MS
River Valley keeping the below average temperatures on a roll. /24/

&&

.AVIATION...
(12Z TAFS)
Issued at 504 AM CDT Fri Aug 29 2025

Scattered to numerous showers and thunderstorms currently
impacting or in the vicinity of most of our terminals attm with
the exception of the TYR/GGG and LFK terminals but convection is
forecast to expand to include those terminals as well near or
shortly after sunrise. Ceilings along the leading edge of this
convection and north of the convection range from low MVFR to LIFR
conditions with in and out IFR/MVFR VSBYs with the more intense
convection. For the 12z TAF package, feel like we should get this
convection south of the TXK/ELD later this morning, and south of
the I-20 terminal locations by midday/afternoon and through the
LFK terminal by afternoon/evening. May see a slow improvement to
ceilings along the I-20 Corridor buy later this afternoon. Did
reintroduce VCSH late tonight through the end of the TAF period as
there are some indications of nocturnal redevelopment late
tonight, especially across our NE TX terminals into the SHV
terminal with those MVFR ceilings continuing.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 650 AM CDT Thu Aug 28 2025

Spotter activation may be needed overnight through noon on Friday
for potential isolated severe thunderstorms activity and for any
flooding. Regardless of activation, any reports of flooding
especially will be appreciated for the Flood Watch verification.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  72  87  72 /  90  30  40  20
MLU  80  68  86  67 /  90  30  40  20
DEQ  77  65  83  66 /  50  20  20  20
TXK  80  68  86  68 /  70  20  30  20
ELD  79  64  86  64 /  70  20  30  10
TYR  83  72  83  72 /  60  30  60  40
GGG  81  70  85  70 /  80  30  50  30
LFK  89  72  86  71 /  60  50  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 1 PM CDT this afternoon for ARZ050-051-059>061-
     070>073.

LA...Flood Watch until 1 PM CDT this afternoon for LAZ001>006-010>014-
     021.

OK...Flood Watch until 1 PM CDT this afternoon for OKZ077.

TX...Flood Watch until 1 PM CDT this afternoon for TXZ096-097-108>112-
     125-126-138.

&&

DISCUSSION...24
AVIATION...13

In the hours before

Special weather statement, Aug 29, 3:46 AM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 AM CDT Fri Aug 29 2025

LAZ001-002-010>012-291045-
De Soto LA-Red River LA-Bienville LA-Caddo LA-Bossier LA-
446 AM CDT Fri Aug 29 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DE SOTO...SOUTHEASTERN
CADDO...SOUTHEASTERN BOSSIER...NORTHERN RED RIVER AND SOUTHWESTERN
BIENVILLE PARISHES UNTIL 545 AM CDT...

At 446 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Stonewall, or 15 miles southeast of Shreveport, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Bossier City, Mansfield, Stonewall, South Mansfield,
  Hall Summit, Grand Cane, Caspiana, Mc Dade, Ninock, Frierson, Elm
  Grove, Kingston, Carmel, Loggy Bayou, Taylortown, Robson,
  Crichton, Grand Bayou and Reeds Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3230 9396 3249 9359 3219 9313 3193 9371
TIME...MOT...LOC 0946Z 305DEG 16KT 3228 9366

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

53
Local storm report, Aug 29, 4:30 AM CST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
530 AM CDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     Flash Flood      3 SW Bossier City       32.49N 93.75W
08/29/2025                   Caddo              LA   Public

            High water reported on Line Avenue and Olive
            as well as Line near Kings Hwy in southeast
            Shreveport.

&&

13
Local storm report, Aug 29, 4:44 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
544 AM CDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     Flash Flood      4 N Stonewall           32.32N 93.83W
08/29/2025                   Caddo              LA   Law Enforcement

            Flooding reported near Keithville-Mount
            Bethel Church Road and Mansfield Road south
            of Shreveport.

&&

13
Local storm report, Aug 29, 6:01 AM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
701 AM CDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     Flash Flood      3 ENE Shreveport        32.48N 93.75W
08/29/2025                   Caddo              LA   Public

            Flooding reported along Fairfield Ave. near
            Saint Marks Cathedral.

&&

13
Local storm report, Aug 29, 6:11 AM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
711 AM CDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     Flash Flood      3 SW Shreveport         32.44N 93.84W
08/29/2025                   Caddo              LA   NWS Employee

            Flooding reported near the West 70th and
            3132 underpass in West Shreveport.

&&

13
Local storm report, Aug 29, 6:52 AM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
752 AM CDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     Flash Flood      5 NE Greenwood          32.49N 93.91W
08/29/2025                   Caddo              LA   Law Enforcement

            Flooding reported near the intersection of
            Jefferson Paige Road and Jolly Napier Road.

&&

13

The radar

The Shreveport radar (KSHV), 58 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Shelby

When
August 29, 7:00 AM CST to 11:15 AM CST
Where
Shelby County, 1.36 mi WSW of Haslam
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.960, -94.040

Flooding reported with high water covering the roadway in Joaquin near the intersection of Highway 7 and FM Road 139. Flooding was also reported just west of this location along Highway 84 in Joaquin.

Flash Flood, Gregg

When
August 29, 8:00 AM CST to 12:30 PM CST
Where
Gregg County, 0.94 mi NNW of Longview to 1.07 mi NNW of Longview
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.492, -94.738

Flooding reported with high water covering the roadway on Green Street.

Flash Flood, Gregg

When
August 29, 8:00 AM CST to 12:30 PM CST
Where
Gregg County, 0.76 mi NW of Longview to 0.63 mi NW of Longview
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.489, -94.738

Flash flooding reported with a high water rescue near Green Street and Nelson Street.

Flash Flood, Gregg

When
August 29, 8:00 AM CST to 12:30 PM CST
Where
Gregg County, 1.35 mi ENE of Greggton to 1.26 mi ENE of Greggton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.510, -94.760

Flash flooding reported with a high water rescue near Bill Owens Parkway at Lois Jackson Park.

Flash Flood, Camp

When
August 29, 10:30 AM CST to 1:00 PM CST
Where
Camp County, 3.56 mi NW of Pine to 2.98 mi WNW of Pine
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.950, -95.000

Flash flooding reported along County Road 1330, with additional flooding near the intersection of County Road 1330 and FM Road 556, and along FM Road 2254 and County Road 1342.

Flash Flood, Camp

When
August 29, 10:30 AM CST to 1:00 PM CST
Where
Camp County, Pittsburg to 0.58 mi SE of Pittsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
33.000, -94.970

Flooding reported along multiple roads across Camp County.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290812, 1290813, 1290814, 1290815, 1290816, 1290817.